|Triglycerides at 580 Follow-up
Oct 31, 2003
Dr. Conway, I appreciate your reply, but I have to admit, now, I am totally confused. My drugs are very effective, but ... the but says I might switch from Kaletra to nevirapine (Viramune)or efavirenz (Sustiva)or abacavir (Ziagen and you talk about atazanair (Reyataz) and boost with ritonivir (Norvir). Holy Cow, what should I do? Secondly, should I switch from Lopid to Tricor or should I consider an Aids Clinical Trial Group at Indiana University that would put me on something called Nyaspan? I know you doctors need to use the generic name of drugs, but I had to look all of those you used just to know which was which. Now that I've done a lot of research, I am still questioning what should I do. Please tell me as directly as you can. Thanks, JKJ
| Response from Dr. Conway
The treatment of HIV is all about choices, and we are indeed fortunate to have many (good) choices available to us in most cases.
Here, the change in treatment for which there are the most data is to substitute nevirapine (Viramune) for the Kaletra, due to the fact that it might have the most beneficial effects on your lipids. You may wish to look into this first.
As far as any other treatment for your lipids, I am DEFINITELY in favor of clinical trials, since this is how we best learn what to do for the next guy. However, if you change to Viramune, you may not be eligible for the study, but that shouldn't influence your choice of changing to Viramune or not, if your priority is to lessen your pill load while still maintaining your viral load as low as possible.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Tingling In Feet A Sign Of AIDS?
- Swollen Lymph Nodes Sign Of Seroconversion
- AIDS Infection Risk Sex With A Prostitute
- Black Spots After Oral Sex Worried I Have HIV
- Hairy Tongue After Sharing Sex Toys Worried I Have HIV
- Purple Spots After Vaginal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.